Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 16, NWS Cheyenne, WY

February 19, 20194 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 19, 2019, 11:06 AM MST for 4 counties in Wyoming. It took effect at Feb 20, 2019, 1:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2019, 11:06 AM MST (18:06 UTC)
In effect from
Feb 20, 2019, 1:00 AM MST
Expired
Feb 20, 2019, 10:30 AM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 4:26 AM MSTNON-TSTM WND GST 571 Ese Buford, WYWYDOT SENSOR AT BUFORD EAST. SUSTAINED 44 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS75 KCYS 191806
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1106 AM MST Tue Feb 19 2019

...HIGH WIND WARNING IN EFFECT FROM LATE THIS EVENING THROUGH 
WEDNESDAY MORNING FOR ARLINGTON AND BORDEAUX...

WYZ106-110-201200-
/O.UPG.KCYS.HW.A.0014.190220T0600Z-190220T1800Z/
/O.NEW.KCYS.HW.W.0016.190220T0800Z-190220T1800Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
1106 AM MST Tue Feb 19 2019

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 11 AM MST WEDNESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 1 AM to 11 AM MST Wednesday. The
High Wind Watch is no longer in effect. 

* TIMING...Winds will strengthen after midnight and remain 
  strong through Wednesday morning. 

* WINDS...West sustained 30 to 40 MPH with gusts to 65 MPH
  possible. 

* IMPACTS...Mainly to transportation. Strong crosswinds may 
  result in an elevated blowover risk for lightweight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Laramie and Rawlins, and 
  Interstate 25 between Chugwater and Wheatland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
2 follow-up statements
738 
WWUS75 KCYS 200903
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
203 AM MST Wed Feb 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT THROUGH WEDNESDAY MORNING 
FOR ARLINGTON AND BORDEAUX...

WYZ106-110-201800-
/O.CON.KCYS.HW.W.0016.000000T0000Z-190220T1800Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
203 AM MST Wed Feb 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY
MORNING...

* TIMING...Winds will strengthen overnight and remain strong 
  through Wednesday morning. 

* WINDS...West sustained 30 to 40 MPH with gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will  
  result in an elevated blowover risk for lightweight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Laramie and Rawlins, and 
  Interstate 25 between Chugwater and Wheatland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
683 
WWUS75 KCYS 201730
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1030 AM MST Wed Feb 20 2019

...High Wind Warning Cancelled...

WYZ106-110-201830-
/O.CAN.KCYS.HW.W.0016.000000T0000Z-190220T1800Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
1030 AM MST Wed Feb 20 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

High Wind Warning has been cancelled for the Arlington and
Bordeaux areas in southeast Wyoming. Strong winds have stayed
below warning criteria and are expected to remain below warning
levels this afternoon. Wind gusts to 45 mph will continue...but
warning level winds are no longer expected.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 19, 11:00 AM MST, 6 minutes earlier.

Area forecast discussion, Feb 19, 11:00 AM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1100 AM MST Tue Feb 19 2019

.UPDATE...
Issued at 800 AM MST Tue Feb 19 2019

Did a quick update to increase PoPs along the I-80 Corridor from
Vedauwoo to Sidney. WYDOT webcams and METARS showing visibility
under 1 mile or close to 1 mile and snow is accumulating here at
the office. Updates have been sent.

&&

.SHORT TERM...(Today through Wednesday night)
Issued at 340 AM MST Tue Feb 19 2019

Positively-tilted upper trough dominates the western half of the
CONUS. Embedded weak disturbances aloft continue ejecting northeast
across the Rockies and high plains. Bands of light snow are lifting
northeast from CO into southeast WY, western NE and KS. Accumulations
were less than a half inch. Temperatures were mostly in the single
digits above zero, with wind chills from 0 to -15 degrees.

Will be focusing on snow CWA-wide today and strong winds southeast
WY wind corridors late tonight and Wednesday morning.

Occasional light snow will continue today with additional accumulations
of 1 to 2 inches. High temperatures will only recover into the teens
to around 20 degrees. It will be brisk over the NE Panhandle with
southeast winds 15-20 MPH with wind chills 0 to -5 degrees. Snow
tapers off this evening outside the Snowy/Sierra Madre mountains.
Westerly winds increase tonight and Wednesday with the approach
and passage of a short wave trough. Models have trended down slightly
with CAG-BRX and CAG-CPR 850/700mb gradients between 50 and 65mtrs
respectively from 06Z to 18Z Wednesday. NAM/GFS 700mb winds still
around 50kt over the central/southern Laramie Range early Wednesday
morning. Best potential for strong gap winds would be Arlington and
Bordeaux where High Wind Watches were issued from 11 PM this
evening to 11 AM Wednesday. Outside the wind corridors, it will be
breezy to windy with gusts of 30 to 40 MPH. These gusty winds will
create patchy blowing snow on some area roadways. Downslope winds
east of the Laramie Range will warm temperatures into the 20s to
around 30 Wednesday afternoon. Winds will subside Wednesday evening.

.LONG TERM...(Thursday through Monday)
Issued at 330 AM MST Tue Feb 19 2019

Medium range models/ensembles are in good agreement with the next
upper trough over the southwest CONUS lifting northeast across the
central/southern Rockies and Great Plains Thursday through Saturday.
This trough will bring more unsettled weather with good chances
for snow, especially Thursday and Friday. Accumulations will range
from 1 to 3 inches, highest over the mountains. Temperatures both
days will average in the 20s to low 30s for highs and single digits
to lower teens for lows. Snow ends from west to east Saturday,
with a slow temperature moderation continuing into Sunday. It will
be breezy this weekend with gusts 25 to 35 MPH, mainly southeast WY.
Snow showers will gradually increase over the Snowy/Sierra Madre
Ranges Sunday. A clipper wave passes north and east of the high
plains Sunday night and early Monday, with slight chances of snow
showers. Highs Monday will be slightly cooler.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1054 AM MST Tue Feb 19 2019

An active day is expected over the next 24 hours as snow and low
ceilings remain entrenched across Wyoming and Nebraska. Two
places to watch are Sidney and Alliance in the panhandle. Latest
high resolution guidance suggest some heavier snow banding
developing now through early evening. Visibility to 1 mile or
below appears likely through 200400z. Expect LIFR conditions to
continue until 0600z. Thereafter visibility and ceilings Will
improve as clearing is expected and ceiling lift to MVFR and VFR.

&&

.FIRE WEATHER...
Issued at 140 AM MST Tue Feb 19 2019

Fire weather concerns will be low for the next several days. A
upper level disturbance will move over the districts today producing
light snow. Winds will increase after midnight tonight and continue
through Wednesday. The strongest winds will be confined to the North
Snowy Range foothills and central Laramie Range/southwest Platte
County. Another upper level disturbance will produce additional
snow Thursday through Friday. Somewhat drier and breezy conditions
are expected this weekend. Below normal temperatures will continue.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Wednesday morning for
     WYZ106-110.

NE...None.
&&

UPDATE...GCC
SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...AL
FIRE WEATHER...MAJ
Hazardous weather outlook, Feb 19, 3:11 AM MST, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
311 AM MST Tue Feb 19 2019

WYZ101>105-107>109-111>119-201015-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
311 AM MST Tue Feb 19 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Occasional light snow will continue today. Accumulations of one to
two inches are expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

It will be windy at times Wednesday with west winds gusting between
30 and 40 MPH. The gusty winds will create patchy blowing snow on
area roadways.

More snow is forecast Thursday through Friday night.

.Spotter information statement...

Spotter activation will not be required.

WYZ106-110-201015-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
311 AM MST Tue Feb 19 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Occasional light snow will continue today. Accumulations up to an
inch are expected.

West winds will increase after midnight with gusts to 60 MPH
possible. High Wind Watches are in effect from 11 PM this evening
until 11 AM Wednesday morning.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Strong winds will continue Wednesday, especially in the morning.
The gusty winds will create patchy blowing snow on area roadways.

More snow is forecast Thursday through Friday night.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-201015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
311 AM MST Tue Feb 19 2019

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...TODAY AND TONIGHT

Occasional light snow will continue today. Accumulations of one
to two inches are expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

More snow is forecast Thursday afternoon through Saturday.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:51 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte9 hr
Feb 19, 11:12 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Laramie33 hr
Feb 19, 1:20 PM MSTWind Chill AdvisoryCYSAlbany, Carbon, Converse, Laramie, Platte19 hr

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.